Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Melbourne, FL

June 5, 2015Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 5, 2015, 3:25 PM EDT for Lake County, Florida. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2015, 3:25 PM EDT (19:25 UTC)
Expired
Jun 5, 2015, 4:30 PM EDT
In force
65 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 3:35 PM EDTTSTM WND DMGLeesburg, FLWIND TOOK OFF PART OF A ROOF IN APARTMENT BUILDING IN 600 BLOCK OF W. DIXIE AVENUE. LARGE TREE FELL ON A BUILDING IN THE 300 BLOCK OF W. DIXIE AVENUE. TIME ESTIMATED FROM RADAR.
Jun 5, 3:42 PM EDTTSTM WND GST 47Leesburg Airport, FLPEAK GUST OF 41 KNOTS/47 MPH FROM THE WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WWUS82 KMLB 051925
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI JUN 5 2015
 
FLZ044-144-052030-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-
325 PM EDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
430 PM EDT...

AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRUITLAND PARK...OR OVER LAKE GRIFFIN...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEESBURG...EUSTIS...TAVARES...LADY LAKE AND MOUNT DORA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND 
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW 
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL 
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK 
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2896 8195 2896 8166 2897 8166 2897 8164
      2867 8166 2861 8195
TIME...MOT...LOC 1924Z 271DEG 12KT 2885 8188 

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:15 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 5, 3:15 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EDT FRI JUN 5 2015

.DISCUSSION...

CURRENTLY/TONIGHT...CONVECTION HAS BEEN MORE ACTIVE ALONG THE WEST
COAST BREEZE NORTH OF TAMPA WITH OTHER SCATTERED SHOWERS/STORMS ON
THE EAST COAST BREEZE FROM NRN BREVARD COUNTY NORTHWARD AT MID
AFTERNOON. EXPECT ADDITIONAL SHOWERS AND STORMS ACROSS THE NRN
INTERIOR INTO LATE AFTERNOON AND POSSIBLY PROPAGATING SOUTH INTO THE
SOUTHERN INTERIOR THIS EVENING ALONG SEA BREEZE AND OUTFLOW
BOUNDARIES. WILL KEEP HIGHEST POPS FOR THE NRN INTERIOR THIS EVENING
WITH DRY CONDITIONS EXPECTED ALONG THE IMMEDIATE COAST SOUTH OF THE
CAPE. AFTER EVENING CONVECTION DIMINISHES OVER THE INTERIOR SKIES
WILL BECOME PARTLY CLOUDY WITH LOWS IN THE UPPER 60S TO LOWER 70S.

SATURDAY...LOW LVL NORTHERLY FLOW BEHIND A FRONTAL TROUGH OFFSHORE
WILL VEER TO THE EAST IN THE AFTERNOON WITH THE AFTERNOON SEA
BREEZE. MID LYR FLOW FROM THE NW AT 5-10 KNOTS WILL FAVOR CONVECTION
DEVELOPING ACROSS E CENTRAL FL AS THE EAST COAST BREEZE PUSHES
SLOWLY INLAND. PRECIPITABLE WATER VALUES TICK UP A FEW TENTHS TO
NEAR 1.6 INCHES WITH MID LVL TEMPS SIMILAR TO FRIDAY. WILL KEEP
SHOWER THUNDERSTORM CHANCES IN THE SCATTERED RANGE. HIGHS MID-UPR
80S COAST TO 90-92 OVER THE INTERIOR.

SUNDAY...A BIT STRONGER ONSHORE FLOW LVL EASTERLY FLOW IS FORECAST
SUNDAY WITH HIGH PRESSURE NOSING DOWN FROM THE MID ATLC COAST. THIS
SHOULD ALLOW THE EAST COAST SEA BREEZE TO PROGRESS STEADILY THROUGH
THE INTERIOR IN THE MID TO LATE AFTERNOON. PRECIPITABLE WATER VALUES
LOOK TO DECREASE AT LEAST A FEW TENTHS OF AN INCH WITH SLIGHT RAIN
CHANCES NEAR THE COAST AND 30-40 PCT ACROSS THE INTERIOR. HIGHS MID
80S COAST TO AROUND 90 INTERIOR.

FOR MONDAY LOWERED POPS SOME WITH LIMITED MOISTURE CONTINUING AND
ESE LOW LVL FLOW. OTHERWISE...RAIN CHANCES STILL LOOK TO INCREASE
INTO MID WEEK AS LOW LVL FLOW VEERS TO SOUTHERLY AND MOISTURE
INCREASES INTO WED.

PREVIOUS EXTENDED DISCUSSION FOLLOWS...MON-THU...500MB TROUGH
FINALLY FILLS AND EJECTS SEAWARD BY TUE TO RESULT IN FLATTENED
PATTERN WED BEFORE NEXT WAVE DIGS SE TOWARD N CENTRAL GULF BY THU.
EXTENT OF E PROGRESSION SOMEWHAT IN DOUBT AND MAY ONLY TEND TO
TEMPORARILY AMPLIFY UPPER RIDGING OVER FL ATLANTIC LATER IN WEEK.
ECMWF NOT AS BULLISH...BUT BY EARLY FRI BOTH ECMWF AND GFS
EVENTUALLY PLACE ANOTHER MID/UPPER LOW OVER MID-ATLANTIC COAST.
MEANWHILE...FL SFC PATTERN WILL FIND SUBTROPICAL RIDGE AXIS EASIER
TO DISCERN AS IT NOSES W ACROSS THE PNSLA DURING THE PERIOD. LOCAL
ONSHORE FLOW WILL INCREASINGLY ACQUIRE SOUTHERLY COMPONENT AS AXIS
EMERGES AND SHIFTS. THIS WILL PROMOTE BETTER OPPORTUNITY FOR WIDER
STORM COVERAGE ACROSS FORECAST AREA...ESPECIALLY BY MID-WEEK. MAX
TEMPS UPPER 80S TO LOWER 90S WHILE MIN TEMPS GENERALLY IN LOWER 70S.

&&

.AVIATION...SCT SHRA/TSRA WILL AFFECT INTERIOR TERMINALS THRU 23Z-
01Z WITH CONVECTION REMAINING INLAND FROM CSTL TERMINALS FROM KDAB-
KTIX. VFR CONDS EXPECTED PAST 03Z AS EVENING CONVECTION DIMINISHES.
CHC SHRA/TSRA ON SATURDAY SHOULD HOLD OFF UNTIL AFT 17Z.

&&

.MARINE...LIGHT WINDS EARLY SATURDAY WILL BECOME NE-E TO 10 KNOTS IN
THE AFTERNOON WITH SEAS 2 FT NEAR SHORE AND UP TO 2-3 FT OFFSHORE.
SUN-MON...SEAS AROUND 2-3 FEET THRU THE PERIOD WITH WINDS 10 KNOTS
OR LESS HAVING A GENERAL ONSHORE COMPONENT...ESPECIALLY NEAR THE
COAST IN THE AFTERNOON. FAVORABLE BOATING CONDITIONS AWAY FROM ISOLD-
SCT STORMS. WINDS BECOMING MORE SOUTHERLY BY EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  69  88  70 /  30  10  20  10
MCO  90  71  92  71 /  40  20  40  20
MLB  87  71  87  71 /  20  10  30  20
VRB  88  69  87  70 /  20  10  30  20
LEE  91  72  91  73 /  40  30  40  20
SFB  91  70  91  71 /  40  20  40  20
ORL  91  72  91  73 /  40  20  40  20
FPR  87  69  87  69 /  20  10  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT/LONG TERM...VOLKMER
AVIATION/RADAR...BRAGAW
Hazardous weather outlook, Jun 5, 12:47 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1247 PM EDT FRI JUN 5 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060500-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1247 PM EDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A SLIGHT INCREASE IN MOISTURE...STRONG SURFACE HEATING AND WEAK
IMPULSES ALOFT WILL PRODUCE A HIGHER COVERAGE OF STORMS TODAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ALONG THE INLAND MOVING EAST COAST SEA BREEZE ACROSS VOLUSIA...
SEMINOLE...ORANGE...LAKE AND OSCEOLA COUNTIES. A FEW STORMS WILL
GENERATE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. IN
ADDITION...SLOW STORM MOTION WILL RESULT IN LOCAL HEAVY RAIN WITH
A FEW SPOTS RECEIVING 1 TO 2 INCHES ALONG AND WEST OF THE FLORIDA
TURNPIKE.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK OF RIP
CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. THE THREAT WILL
BE HIGHEST BETWEEN 1 PM AND 7 PM DUE TO TIDAL EFFECTS. REMEMBER...
THE RIP CURRENT PULL CAN BE STRONG EVEN IF THE SHORE BREAK DOES
NOT APPEAR HAZARDOUS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND
NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
OVER INTERIOR SECTIONS WHICH WILL AFFECT SOME INLAND LAKES. A FEW
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND
WIND GUSTS OVER 35 KNOTS. BOATERS ARE REMINDED THAT GUSTY OUTFLOW
WINDS CAN PROPAGATE FAR FROM THE PARENT STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON. THE
PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING STRIKES AND LOCAL
HEAVY RAINFALL.

A MODERATE RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

In the hours before

Special weather statement, Jun 5, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI JUN 5 2015

FLZ044-144-052030-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-
325 PM EDT FRI JUN 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
430 PM EDT...

AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRUITLAND PARK...OR OVER LAKE GRIFFIN...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEESBURG...EUSTIS...TAVARES...LADY LAKE AND MOUNT DORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2896 8195 2896 8166 2897 8166 2897 8164
      2867 8166 2861 8195
TIME...MOT...LOC 1924Z 271DEG 12KT 2885 8188

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:52 PM EDTSpecial Weather StatementMLBLake38 min
Jun 5, 4:08 PM EDTSpecial Weather StatementMLBLake52 min
Jun 5, 4:15 PM EDTSevere Thunderstorm WarningMLBLake60 min
Jun 5, 4:43 PM EDTSpecial Weather StatementMLBOrange62 min
Jun 5, 5:10 PM EDTSpecial Weather StatementMLBSeminole65 min
Jun 5, 5:29 PM EDTSevere Thunderstorm WarningMLBOsceola61 min
Jun 5, 5:32 PM EDTSpecial Weather StatementMLBOrange58 min
Jun 5, 5:56 PM EDTSpecial Weather StatementMLBOsceola64 min
Jun 5, 6:14 PM EDTSpecial Weather StatementMLBOsceola61 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.